Alert archive / Wisconsin / Winter Weather Advisories in 2021
Winter Weather Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this winter weather advisory at Nov 27, 2021, 3:27 AM CST for Door County, Wisconsin. It took effect at Nov 27, 2021, 7:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2021, 3:27 AM CST (09:27 UTC)
- In effect from
- Nov 27, 2021, 7:00 AM CST
- Expired
- Nov 27, 2021, 9:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052 WWUS43 KGRB 270927 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 327 AM CST Sat Nov 27 2021 ...SNOW EXPECTED TO CREATE HAZARDOUS TRAVEL CONDITIONS TODAY... .A quick moving low pressure system, along with lake enhancement from Lake Michigan, will bring accumulating snow to the area today. Hazardous travel conditions will develop this morning. The snow will end by mid-evening. WIZ022-271730- /O.NEW.KGRB.WW.Y.0013.211127T1300Z-211128T0300Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 327 AM CST Sat Nov 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations between 3 and 4 inches. Locally higher amounts are possible. * WHERE...Door County. * WHEN...From 7 AM this morning to 9 PM CST this evening. * IMPACTS...Plan on snow covered and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Allow extra time to reach your destination. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Bersch
4 follow-up statements
857 WWUS43 KGRB 271713 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 1113 AM CST Sat Nov 27 2021 ...SNOW TO CAUSE HAZARDOUS TRAVEL CONDITIONS THIS AFTERNOON... .A quick moving low pressure system, along with lake enhancement from Lake Michigan, will continue to bring accumulating snow to the area today. Hazardous travel conditions will continue through late this afternoon. The snow will end by mid-evening. WIZ022-280300- /O.CON.KGRB.WW.Y.0013.000000T0000Z-211128T0300Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 1113 AM CST Sat Nov 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations between 3 and 4 inches. Locally higher amounts are possible. * WHERE...Door County. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on snow covered and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Allow extra time to reach your destination. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Hykin
278 WWUS43 KGRB 272025 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 225 PM CST Sat Nov 27 2021 WIZ022-280300- /O.CON.KGRB.WW.Y.0013.000000T0000Z-211128T0300Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 225 PM CST Sat Nov 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow expected. Additional snow accumulations of 1 to 2 inches. Locally higher amounts are possible. * WHERE...Door County. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on snow covered and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Allow extra time to reach your destination. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Hykin
805 WWUS43 KGRB 280031 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 631 PM CST Sat Nov 27 2021 ...SNOW AND FREEZING DRIZZLE TO CAUSE HAZARDOUS TRAVEL CONDITIONS THIS EVENING... .Lingering light snow and freezing drizzle will produce hazardous travel conditions this evening. Motorists should use caution. WIZ022-280300- /O.CON.KGRB.WW.Y.0013.000000T0000Z-211128T0300Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 631 PM CST Sat Nov 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Light snow and freezing drizzle. Minor additional snow and ice accumulations. * WHERE...Door County. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Wisconsin can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
462 WWUS43 KGRB 280249 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 849 PM CST Sat Nov 27 2021 WIZ022-280400- /O.EXP.KGRB.WW.Y.0013.000000T0000Z-211128T0300Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 849 PM CST Sat Nov 27 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... The threat of significant snow and ice accumulations has ended, so the Winter Weather Advisory will be allowed to expire at 9 pm CST. Patchy light snow or freezing drizzle may continue for a few more hours, and untreated roads may remain slippery, so those traveling through Door County tonight should use caution. $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter weather advisory went out at Nov 26, 10:55 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Nov 26, 10:55 PM CST, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1055 PM CST Fri Nov 26 2021 Updated aviation portion for 06Z TAF issuance .SYNOPSIS... Issued at 339 PM CST Fri Nov 26 2021 A round of light snow Saturday into Saturday evening, with another possible Monday. Temperatures returning to near to modestly above normal throughout next week. The large scale pattern across North America will consist of a longwave trough position in the east and a trough in the west. Amplitude will be low through much of the period, with a broad west-northwest upper flow across much of the CONUS. Substantial amplification will likely to commence late in the period, as the western ridge sharpens/consolidates near the West Coast and the downstream trough deepens. The cold air mass presently across the area will quickly shift off to the east, allowing temperatures to warm back to near to modestly above normal levels for the rest of the period. Precipitation episodes will be limited by a lack of strong synoptic systems and Gulf moisture, so the 7 day total is likely to end up below normal. && .SHORT TERM...Tonight and Saturday Issued at 339 PM CST Fri Nov 26 2021 The main focus from this forecast period revolves around the snow potential for Saturday into Saturday night associated with a clipper system. Tonight...The mid-level ridge that allowed for the dry conditions across the forecast area today will slide off to the east tonight. Meanwhile, the clipper system, expected to bring the next chance for precipitation, will move across MN. Ahead of the system, WAA will increase and bring slightly "warmer" low temperatures to the region (middle teens to low 20s), compared to Friday morning's frigid temperatures. Models indicate the potential for an f-gen band developing over far northern WI after midnight, which could produce a few flurries before the better forcing arrives later Saturday morning. However, the potential for these flurries will first have to overcome some dry air towards the surface. Saturday...By Saturday morning, the clipper system will be located in southeastern MN. At this point, the dry air near the surface will decrease, and allow for snow chances to increase across the forecast area. Models indicate multiple f-gen bands developing over the area throughout the day, which will be the main focus for where the snow falls. Generally, 1 to 3 inches of light to moderate snow is possible with the highest amounts in east-central, far northeast WI, and along the lakeshore. However, the lakeshore has another feature that looks to cause their higher snow amounts, and most likely locally higher amounts, a bay/lake snowband. Multiple models show this feature developing sometime Saturday afternoon, but are inconsistent with where it develops. In addition, south/southeast winds along the lakeshore could bring warmer temperatures into the boundary layer and cause rain to mix with the snow at times, which could hinder snowfall amounts as well. .LONG TERM...Saturday Night Through Friday Issued at 339 PM CST Fri Nov 26 2021 A loss of mid-level moisture may allow the precipitation at the beginning of the long-term portion of the forecast to transition to freezing drizzle before it ends across most of the area. Following that, a strong shortwave digging toward the Lake Superior region will probably bring some snow showers back into north-central Wisconsin late Saturday night into early Sunday. Air trajectories will be favorable for the snow showers to linger in the snowbelt later Sunday, through large scale subsidence in the wake of the departing short-wave should limit the accumulation potential. Beyond that, some additional shortwaves will drop ESE through the area resulting in a some additional chances for scattered/light precipitation. Temperatures will oscillate between near and modestly above normal, with Tuesday through Thursday probably the warmest stretch of the forecast. && .AVIATION...for 06Z TAF Issuance Issued at 1051 PM CST Fri Nov 26 2021 VFR conditions are expected overnight, with a band of light snow causing flight conditions to deteriorate to MVFR/IFR at the TAF sites on Saturday. The exact time of arrival (due to initially dry air) and placement of the snow band/lowest VSBYs (the latest models have shifted farther north) is still in question. Lake enhancement may occur on the Lake Michigan shoreline, and impact the MTW TAF site during the afternoon. It is also possible that rain may mix with snow at times there, but with light onshore winds, suspect any mix to remain closer the shoreline. Some improvement in VSBYs will be seen at the western TAF sites late in the afternoon, and at the eastern TAF sites in the evening, as the low pressure system shifts east. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Hykin LONG TERM......Skowronski AVIATION.......Kieckbusch
Hazardous weather outlook, Nov 26, 4:25 PM CST, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 425 PM CST Fri Nov 26 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272230- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 425 PM CST Fri Nov 26 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday A light to moderate snow is expected to create slippery or snow covered road conditions Saturday morning through Saturday night. Snow accumulations of 1 to 3 inches are possible, with the highest amounts across the lakeshore counties. The snow could transition to freezing drizzle as it diminishes. Another round of light snow could bring slippery travel conditions again on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-272230- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 425 PM CST Fri Nov 26 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday The probability for widespread hazardous weather is low.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 4:05 AM CST | Small Craft Advisory | GRB | 38 hr |
Nearby
Winter Weather Advisories in Wisconsin, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.